Alert archive / Guam / Flood Watches in 2021
Flood Watch 2, NWS Guam
NWS Guam issued this flood watch at Sep 22, 2021, 2:55 AM CDT. It took effect at Sep 22, 2021, 7:00 PM CDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2021, 2:55 AM CDT (07:55 UTC)
- In effect from
- Sep 22, 2021, 7:00 PM CDT
- Expired
- Sep 24, 2021, 3:00 PM CDT
- In force
- 44 hr
- Issued by
- NWS Guam
- Flood severity
- None
The text
As transmitted.
016 WGMY60 PGUM 220755 CCA FFAGUM URGENT - IMMEDIATE BROADCAST REQUESTED...CORRECTED FLOOD WATCH NATIONAL WEATHER SERVICE TIYAN GU 555 PM ChST Wed Sep 22 2021 .An approaching tropical disturbance will bring the potential for heavy rainfall to the region. This system is in the formative stages. Their remains some uncertainty in regards to how fast the disturbance will organize, how strong it'll be, and the track of the system. That said, at least periods of heavy showers and thunderstorms are likely. GUZ001>004-222100- /O.NEW.PGUM.FA.A.0002.210923T0000Z-210924T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUAM-ROTA-TINIAN-SAIPAN- 555 PM ChST Wed Sep 22 2021 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... The National Weather Service in Tiyan has issued a * Flood Watch for a portion of the Marianas, including the following areas, Rota, Guam, Tinian, and Saipan. * From Thursday morning through Friday afternoon. * Heavy showers and thunderstorms associated with the tropical disturbance will affect the islands the next 36 to 48 hours. * Rainfall of 3 to 5 inches with locally heavier amounts are possible for Tinian and Saipan, with 2 to 4 inches possible for Rota, and 1 to 3 inches for Guam. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued && $$ Doll
2 follow-up statements
287 WGMY60 PGUM 232120 FFAGUM FLOOD WATCH NATIONAL WEATHER SERVICE TIYAN GU 720 AM ChST Fri Sep 24 2021 .TROPICAL STORM MINDULLE (20W) WILL CONTINUE TO BRING HEAVY RAINFALL TO THE REGION. THIS SYSTEM IS MOVING AWAY SO RAIN WILL BEGIN TO DIMINISH THIS AFTERNOON. GUZ001>004-240300- /O.CAN.PGUM.FA.A.0001.000000T0000Z-210924T0300Z/ /O.CON.PGUM.FA.A.0002.000000T0000Z-210924T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUAM-ROTA-TINIAN-SAIPAN- 720 AM ChST Fri Sep 24 2021 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CHST THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * GUAM, ROTA, SAIPAN, AND TINIAN. * UNTIL 1 PM CHST THIS AFTERNOON * HEAVY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM MINDULLE WILL AFFECT THE ISLANDS THE NEXT 6 TO 12 HOURS. * RAINFALL OF UP TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED && $$ STANKO
960 WGMY60 PGUM 240204 FFAGUM URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TIYAN GU 1204 PM ChST Fri Sep 24 2021 .TROPICAL STORM MINDULLE (20W) WILL CONTINUE TO BRING THE THREAT OF HEAVY RAINFALL THROUGH TONIGHT. GUZ001>004-242000- /O.EXT.PGUM.FA.A.0002.000000T0000Z-210924T2000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUAM-ROTA-TINIAN-SAIPAN- 1204 PM ChST Fri Sep 24 2021 ...FLOOD WATCH NOW IN EFFECT THROUGH 6 AM SATURDAY... THE FLOOD WATCH REMAINS IN EFFECT FOR * GUAM, ROTA, SAIPAN, AND TINIAN. * THROUGH 6 AM SATURDAY. * HEAVY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM MINDULLE WILL AFFECT THE ISLANDS THROUGH TONIGHT. * RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KLEESCHULTE
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flood watch went out at Sep 21, 4:48 PM CDT, 10 hours 7 minutes earlier.
Area forecast discussion, Sep 21, 4:48 PM CDT, 10 hours 7 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 748 AM ChST Wed Sep 22 2021 .Marianas Synopsis... Scattered showers and thunderstorms are moving into the Marianas this morning as a tropical disturbance, JTWC's Invest 99W, approaches from the east-southeast. Winds are moderate east to northeast, and Ipan buoy is reporting 3-4 ft seas. && .Discussion... GFS and ECMWF are still in raucous disagreement on the future of 99W, with the GFS treating it much more aggressively than the European model. For now, the ECMWF looks more credible in developing 99W at a more realistic pace and taking it on a more southern track south of Guam. So for now, the forecast for the Marianas is based heavily on the ECMWF, which brings scattered showers and thunderstorms in for today and tonight, followed by widespread showers and some thunderstorms Thursday into Friday as 99W passes by, with potential for locally heavy rain. It should be noted that uncertainty with this forecast is high, and changes are likely. && .Marine... Wave guidance for today's forecast is derived from the ECMWF, which yields lower seas than the aggressive GFS based WW3 guidance. Even so, seas peak around 8 feet on Thursday, mainly in eastern Saipan waters, and surf approaches hazardous levels on Thursday as well. Swell starts out from the east, but should shift around to southeast on Friday, south Saturday and southwest on Sunday. As mentioned above, this forecast is subject to uncertainty and changes are likely. && .Tropical Systems... Based on ASCAT scatterometer winds and the latest IR satellite loop, the weak center of 99W appears to be near 11N 150.5E. On satellite it appears to be isolating itself from surrounding convection and moving west. It is too early to tell with confidence which model is to be preferred, but the European solutions seems more realistic, as the GFS version requires an abrupt turn to the northwest this evening, followed by rapid intensification into a tropical storm on Thursday. && .Eastern Micronesia and Chuuk... For Chuuk, scattered showers today as the tropical disturbance to the north, still disorganized, slowly moves west-northwest. We're still seeing some buildup of clouds and showers where there's convergent winds south of the tropical disturbance. Kept scattered showers for this morning, but by Thursday should see more clearing out. For Pohnpei and Kosrae, not likely for any heavy rains today, but more spotty showers as there's a weak ridge in the vicinity. Surface trough is right over Majuro, scattered showers will continue through tonight as the trough moves west and flattens out by tomorrow. Combined seas will be between 3 and 5 ft through Sunday. && .Western Micronesia for Koror and Yap... For Yap, recent satellite shows spotty showers coming in from the east with a surface trough and some divergence aloft. Updated Yap's forecast for scattered showers later in the day. Koror, convergent winds brought a few good showers the coastal waters last night, and the models and satellite show this feature tracking west. Forecast was for isolated showers trending to scattered by Thursday, but may need to adjust the forecast for increasing showers coming in earlier. Combined seas will be between 3 and 5 ft through Sunday. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. MP...None. Marianas Waters...None. && Marianas: Middlebrooke Micronesia: Hong
In the hours before
Special weather statement, Sep 21, 10:02 PM CDT, 4 hours 53 minutes before
Special Weather Statement National Weather Service Tiyan GU 102 PM ChST Wed Sep 22 2021 GUZ001>004-221000- Guam-Rota-Tinian-Saipan- 102 PM ChST Wed Sep 22 2021 ...DEVELOPING TROPICAL DISTURBANCE IS NOW THE SUBJECT OF A TROPICAL CYCLONE FORMATION ALERT... The developing tropical disturbance north of Chuuk is now the subject of a Tropical Cyclone Formation Alert (TCFA) issued by the Joint Typhoon Warning Center. The TCFA means that the formation of a tropical cyclone is possible within the next 24 hours. The circulation is centered north of Chuuk near 11N152E, or roughly 480 miles east-southeast of Guam. The circulation is moving west-northwest at 13 mph. This disturbance is expected to strengthen as it heads near or through the Marianas by the end of this week. This disturbance is known as Invest Area 99W and is still in the formative stage, and questions remain in the track, how quickly the circulation will strengthen, and how quickly will it move. The latest guidance suggests some type of circulation passing near or through the Marianas. Showers, thunderstorms, and gusty winds are likely Wednesday through Friday. Although it'll highly depend on how organized the system is and where it tracks, current estimates call for 1 to 3 inches of rainfall, with locally higher amounts possible. Sustained winds of 15 to 25 mph, with gusts to 35 mph are possible in the stronger showers and thunderstorms. Continue to monitor the forecast, as changes are likely. Doll/Ziobro
Special weather statement, Sep 22, 12:04 AM CDT, 2 hours 51 minutes before
Special Weather Statement...UPDATED National Weather Service Tiyan GU 304 PM ChST Wed Sep 22 2021 GUZ001>004-221000- Guam-Rota-Tinian-Saipan- 304 PM ChST Wed Sep 22 2021 ...DEVELOPING TROPICAL DISTURBANCE IS NOW THE SUBJECT OF A TROPICAL CYCLONE FORMATION ALERT... The developing tropical disturbance north of Chuuk is now the subject of a Tropical Cyclone Formation Alert (TCFA) issued by the Joint Typhoon Warning Center. The TCFA means that the formation of a tropical cyclone is possible within the next 24 hours. The circulation is centered north of Chuuk near 11N150E, or roughly 400 miles east-southeast of Guam. The circulation is moving west-northwest at 13 mph. This disturbance is expected to strengthen as it heads near or through the Marianas by the end of this week. This disturbance is known as Invest Area 99W and is still in the formative stage, and questions remain in the track, how quickly the circulation will strengthen, and how quickly will it move. The latest guidance suggests some type of circulation passing near or through the Marianas. Showers, thunderstorms, and gusty winds are likely Wednesday through Friday. Although it'll highly depend on how organized the system is and where it tracks, current estimates call for 1 to 3 inches of rainfall, with locally higher amounts possible. Sustained winds of 15 to 25 mph, with gusts to 35 mph are possible in the stronger showers and thunderstorms. Continue to monitor the forecast, as changes are likely. Doll
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 2:20 AM CDT | Flood Watch | GUM | 38 hr | |
| Sep 22, 2:46 AM CDT | Small Craft Advisory | GUM | 17 hr | |
| Sep 22, 5:16 AM CDT | Rip Current Statement | GUM | 42 hr | |
| Sep 22, 6:04 PM CDT | Tropical Storm Watch | GUM | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.